I was taking the Depo shot for about 9 months and missed my window to go back. Since then I have not had another shot. I had unprotected sex with my boyfriend around August 16-28. Since then I've had light bleeding, cramps, and some milky discharge. I do think that I might have a yeast or bacterial infection. Is this signs of my body reacting to getting off of the Depo, or possible pregnancy? Please help...
If your shot is overdue, you cannot count on it as protecting you any longer no matter how long you have been on it. Many women do not conceive right away upon stopping Depo but some women are fertile right away and you cant know if you are ovulating or not. Absence or presence of a period does not indicate whether or not you are ovulating. You should be using back up protection like condoms and spermicide until you can get another injection or go on another form of birth control if you are not wanting to get pregnant. It is possible that you could be pregnant, it is possible that it is side effects from stopping the Depo and your own natural hormonal cycle establishing itself again and infection is also a possibility if you are having unusual discharge, especially if there is itching, burning or pain and the discharge has a bad odor or if it is thick and clumpy like cottage cheese, it may be a fungal infection (yeast). You can always do a home pregnancy test and they should check you for possible pregnancy before you get your next injection. Be sure they know that you have had unprotected sex before you get another shot of Depo.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jan 2013 • 1 answer
Posted 5 Feb 2015 • 1 answer
Depo-Provera - I had unprotected sex the day my depo shot was due, what are the chances of me being?
Posted 15 Apr 2015 • 1 answer
Posted 1 Nov 2015 • 1 answer
Posted 17 Sep 2016 • 1 answer